Alert archive / Pennsylvania / Special Weather Statements in 2016
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Aug 25, 2016, 8:21 PM EDT for Elk County, Pennsylvania. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2016, 8:21 PM EDT (00:21 UTC)
- Expired
- Aug 25, 2016, 9:15 PM EDT
- In force
- 54 min
- Issued by
- NWS State College, PA
County Elk County, PA
The radar
The State College radar (KCCX), 98 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 0.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1766 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1083 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 10.5
The text
As transmitted.
364
WWUS81 KCTP 260021
SPSCTP
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
821 PM EDT THU AUG 25 2016
PAZ010-260115-
ELK PA-
821 PM EDT THU AUG 25 2016
...SPECIAL WEATHER STATEMENT...
AT 820 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
MARIENVILLE...MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
JOHNSONBURG...RIDGWAY...PORTLAND MILLS AND BRANDY CAMP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4142 7909 4143 7906 4145 7906 4145 7898
4144 7898 4144 7896 4154 7896 4151 7861
4126 7872 4136 7895 4137 7897 4135 7902
4136 7904 4135 7910
TIME...MOT...LOC 0020Z 286DEG 28KT 4146 7922
$$
MARTINWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Aug 25, 7:32 PM EDT, 49 minutes earlier.
Area forecast discussion, Aug 25, 7:32 PM EDT, 49 minutes before
Area Forecast Discussion National Weather Service State College PA 732 PM EDT THU AUG 25 2016 .SYNOPSIS... A weather disturbance will bring showers and thunderstorms to western portions of the area this evening. These storms will diminish as they more into east later this evening. A seasonally warm and humid late- summer weather pattern will continue across Central Pennsylvania into next week. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... HRRR runs show convection entering nw cwa this evening. A few of these storms will be quite strong with frequent lightning...gusty winds and brief heavy downpours accompanying them as the move east and southeast. Convection will weaken after sunset with loss of heating...somewhere close to Centre County and points north south...likely not making it much further east. After convection diminishes look for another warm and humid night. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/... Ridging will bring warm temperatures aloft to limit threat of convection. Slight less surface moisture will make things feel more comfortable though temperatures will once again top out well above average. Sfc high will build over the region Friday night, resulting in a fair and mild night. Will have to watch for the possibility of patchy valley fog over the northern mtns late. && .LONG TERM /SATURDAY THROUGH THURSDAY/... Medium range guidance is in good agreement in keeping an anomalous ridge aloft in place over the region into the early days of next week. This will assure we remain warmer than normal with daytime highs in the mid to upper 80s, low to mid 90s over southeastern areas, at least into Tuesday. By mid week week, weak troughing rippling through southern Canada and the Great Lakes is made to erode the northern portion of the northeastern ridge a bit, but only to the extent that upper heights and temperatures fall back closer to normal values. The NAEFS and GEFS end up carving out a weak mean trough by the end of the week, but once again heights and temps are forecast to be near seasonal norms so it should remain quite pleasant with the biggest chance being a break in the humidity. Chances for rain will be generally limited to scattered diurnal convection each day, but with warm air aloft the chances should remain small in the absence of well defined forcing. There is a period later Sunday into Monday morning as we come under the northern edge of the subtropical ridge and a weak cold front approaches, which could be the first hints at the development of a more significant MCS upstream. But with such a strong ridge aloft it's hard to be confident at this range. Main item of difference is the tropical system the ECMWF blows up over the southeastern Gulf of Mexico early next week that the GFS doesn't do much with at all. Both model suites agree with the northern stream trough mentioned above to be enough to keep any possible tropical developments well south of the local area. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... VFR conditions continue this evening across Central Pennsylvania. Broken convection in far northwest Pennsylvania and Southwest New York slowly making progress towards KBFD. Included mention of VCTS in KBFD from 01z to 03z. Short range models continue and try and carry convection into Central Pa this evening, with activity reaching a KIPT-KUNV-KJST line between 03z and 05z. At this point, have held off mention of SHRA/TSRA in any of the other TAF locations...because of lower confidence /30 POPs/. Will continue to monitor evolution of activity for possible inclusion in TAFs. For Friday, some morning restrictions should give way to VFR conditions. Outlook... Fri...Morning restrictions in fog and lower ceilings, then VFR. Sat...Patchy morning fog...otherwise VFR. Sun...Mainly VFR...but isolated TSRA western 1/3 airspace in the afternoon. Mon-Tue...Isolated/Scattered thunderstorms possible. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Ross NEAR TERM...Ross SHORT TERM...Ross LONG TERM...La Corte AVIATION...Jung
Hazardous weather outlook, Aug 25, 3:29 PM EDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 329 PM EDT THU AUG 25 2016 PAZ004>006-010-011-017-261930- WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD- 329 PM EDT THU AUG 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SEVERE THUNDERSTORMS WITH DAMAGING WINDS 60 MPH OR GREATER ARE POSSIBLE THIS EVENING. AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ012-018-019-024>028-033-034-037-041-042-045-046-049>053-261930- NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR- HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA- 329 PM EDT THU AUG 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS WITH STRONG WINDS AND HAIL ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ035-036-056>059-063>066-261930- FULTON-FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS- YORK-LANCASTER- 329 PM EDT THU AUG 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Aug 25, 8:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
821 PM EDT THU AUG 25 2016
PAZ010-260115-
ELK PA-
821 PM EDT THU AUG 25 2016
...SPECIAL WEATHER STATEMENT...
AT 820 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
MARIENVILLE...MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
JOHNSONBURG...RIDGWAY...PORTLAND MILLS AND BRANDY CAMP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4142 7909 4143 7906 4145 7906 4145 7898
4144 7898 4144 7896 4154 7896 4151 7861
4126 7872 4136 7895 4137 7897 4135 7902
4136 7904 4135 7910
TIME...MOT...LOC 0020Z 286DEG 28KT 4146 7922
MARTINThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 8:33 PM EDT | Special Weather Statement | CTP | Warren | 57 min |
| Aug 25, 8:46 PM EDT | Special Weather Statement | CTP | McKean | 59 min |
| Aug 25, 9:09 PM EDT | Special Weather Statement | CTP | Elk | 36 min |
| Aug 25, 9:41 PM EDT | Special Weather Statement | CTP | Potter | 34 min |
| Aug 25, 10:03 PM EDT | Special Weather Statement | CTP | Clearfield | 57 min |
| Aug 25, 10:31 PM EDT | Severe Thunderstorm Warning | CTP | Cambria, Clearfield | 44 min |
| Aug 25, 11:13 PM EDT | Special Weather Statement | CTP | Blair | 32 min |
| Aug 26, 12:04 AM EDT | Special Weather Statement | CTP | Blair, Cambria, Huntingdon | 56 min |
| Aug 26, 4:13 AM EDT | Special Weather Statement | CTP | Lancaster | 62 min |
Nearby
Special Weather Statements in Pennsylvania, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.